Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 5, 2021, 2:59 PM MDT for Jefferson County, Montana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 2:59 PM MDT (20:59 UTC)
- Expired
- Jul 5, 2021, 3:30 PM MDT
- In force
- 31 min
- Issued by
- NWS Great Falls, MT
County Jefferson County, MT
The radar
The Great Falls radar (KTFX), 153 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876 WWUS85 KTFX 052059 SPSTFX Special Weather Statement National Weather Service Great Falls MT 259 PM MDT Mon Jul 5 2021 MTZ052-052130- Jefferson- 259 PM MDT Mon Jul 5 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JEFFERSON COUNTY... At 259 PM MDT, a strong thunderstorm was located near Basin, or 12 miles west of Boulder, moving east at 10 mph. Winds in excess of 30 mph, brief heavy rain, and pea size hail are possible with this storm. Locations impacted include... Boulder, Basin and Wickes. This includes Interstate 15 between mile markers 142 and 171. If outdoors, consider seeking shelter inside a building. LAT...LON 4614 11244 4631 11250 4646 11209 4610 11201 TIME...MOT...LOC 2059Z 256DEG 8KT 4625 11237 $$ SC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 5, 1:55 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 5, 1:55 PM MDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 155 PM MDT Mon Jul 5 2021 .SYNOPSIS... A few isolated thunderstorms will be possible through tonight over the area, while drier and warmer temperatures move into the area for Tuesday. On Wednesday, there will be another chance for thunderstorms for most areas. By late in the week, widespread temperatures in the 90s along with mostly dry conditions are expected to redevelop. && .DISCUSSION... Tonight through Wednesday...Expect a few thunderstorms over Southwest MT this evening, why a stronger upper level disturbance will moves across the Hi-line area overnight. There is a marginal risk for severe storms tonight for areas north of Great Falls, with the potential for any severe storms likely occurring during the overnight hours. On Tuesday, it turns drier and warmer ahead of the next upper level disturbance. That disturbance will move through the region on Wednesday, resulting in isolated storms for most areas. Again, an isolated severe storm is possible on Wednesday. Thursday through Monday...Drier air returns to the region by late in the week and into the weekend, as shortwave ridging develops over the region. The chances for storms will start to increase by next Monday, as the next upper level trof approaches the area. Brusda && .AVIATION... 1155 AM MDT Mon Jul 5 2021 (05/18Z TAF period) Rain showers are moving northeast from the Bozeman area towards Lewistown early this afternoon, while low clouds continue over portions of North Central MT. Showers decrease over Central MT by late afternoon, however showers/thunderstorms redevelop tonight in the Cut Bank/Havre area. MVFR conditions will continue into this evening over portions of North Central MT and in the showers. Mountains/passes will be obscured at times through 10z Tuesday. Brusda Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... A few storms will affect the region tonight, but drier and warmer conditions develop on Tuesday. For Wednesday, expect a chance for storms in most areas. By Thursday, windy west winds are forecast to develop. Thus there is the potential for fire highlights on Wednesday and Thursday, with Thursday looking like the more likely day at this time. Looking ahead, it remains very warm/hot over the weekend, along with mostly dry conditions. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 54 90 54 92 / 10 0 0 20 CTB 52 84 53 85 / 40 10 0 20 HLN 58 96 60 96 / 10 0 0 20 BZN 52 94 53 96 / 10 0 0 20 WYS 40 84 42 86 / 20 0 0 10 DLN 52 91 53 93 / 10 0 0 20 HVR 59 86 56 93 / 50 40 10 10 LWT 56 86 55 92 / 20 30 0 20 && .TFX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM MDT this evening Eastern Beaverhead National Forest. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Jul 5, 10:29 AM MDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1029 AM MDT MON JUL 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 5 SE BELGRADE 45.73N 111.10W
07/04/2021 M0.75 INCH GALLATIN MT TRAINED SPOTTER
WITH HEAVY DOWNPOUR.
&&
JAFLocal storm report, Jul 5, 10:52 AM MDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1052 AM MDT MON JUL 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 1 SSW BOZEMAN 45.66N 111.05W
07/04/2021 GALLATIN MT TRAINED SPOTTER
ESTIMATED 50 MPH WIND GUST CAUSING CROP
DAMAGE TO MORE TENDER PLANTS. ALSO, SMALL
TREE BRANCHES DOWN. BRIEF PEA-SIZED HAIL
QUICKLY BECAME RAIN. HEAVY DOWNPOUR
PRODUCING 0.25 RAIN MEASURED WITHIN 15 TO 20
MINUTES.
&&
JAFLocal storm report, Jul 5, 10:53 AM MDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1053 AM MDT MON JUL 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND GST 3 ENE BOZEMAN HOT SPRIN 45.66N 111.13W
07/04/2021 E60 MPH GALLATIN MT TRAINED SPOTTER
ALSO, PEA-SIZED HAIL.
&&
JAFLocal storm report, Jul 5, 10:59 AM MDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1059 AM MDT MON JUL 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 5 ENE BOZEMAN 45.71N 110.94W
07/04/2021 M56 MPH GALLATIN MT TRAINED SPOTTER
56 MPH WIND GUST.
&&
BRUSDALocal storm report, Jul 5, 11:02 AM MDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1102 AM MDT MON JUL 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 5 ENE BOZEMAN 45.71N 110.94W
07/04/2021 M0.63 INCH GALLATIN MT TRAINED SPOTTER
0.63 INCHES OF RAINFALL IN A HALF HOUR. NO
FLASH FLOODING ON THE BRIDGER BURN AREA.
&&
BRUSDASpecial weather statement, Jul 5, 2:59 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Great Falls MT 259 PM MDT Mon Jul 5 2021 MTZ052-052130- Jefferson- 259 PM MDT Mon Jul 5 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JEFFERSON COUNTY... At 259 PM MDT, a strong thunderstorm was located near Basin, or 12 miles west of Boulder, moving east at 10 mph. Winds in excess of 30 mph, brief heavy rain, and pea size hail are possible with this storm. Locations impacted include... Boulder, Basin and Wickes. This includes Interstate 15 between mile markers 142 and 171. If outdoors, consider seeking shelter inside a building. LAT...LON 4614 11244 4631 11250 4646 11209 4610 11201 TIME...MOT...LOC 2059Z 256DEG 8KT 4625 11237 SC
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:26 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin, Madison | 19 min |
| Jul 4, 6:34 PM MDT | Special Weather Statement | TFX | Gallatin | 26 min |
| Jul 4, 6:44 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin | 16 min |
| Jul 4, 6:48 PM MDT | Special Weather Statement | TFX | Judith Basin | 27 min |
| Jul 4, 7:01 PM MDT | Special Weather Statement | TFX | Gallatin | 44 min |
| Jul 4, 7:13 PM MDT | Special Weather Statement | TFX | Judith Basin | 32 min |
| Jul 4, 7:24 PM MDT | Special Weather Statement | TFX | Fergus | 36 min |
| Jul 4, 7:56 PM MDT | Special Weather Statement | TFX | Fergus | 34 min |
| Jul 4, 8:28 PM MDT | Special Weather Statement | TFX | Fergus | 32 min |
| Jul 4, 9:29 PM MDT | Special Weather Statement | TFX | Meagher | 31 min |
| Jul 5, 3:31 PM MDT | Special Weather Statement | TFX | Jefferson | 29 min |
| Jul 5, 4:27 PM MDT | Special Weather Statement | TFX | Jefferson | 33 min |
| Jul 5, 5:06 PM MDT | Special Weather Statement | TFX | Silver Bow | 24 min |
| Jul 5, 5:10 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 35 min |
| Jul 5, 5:57 PM MDT | Special Weather Statement | TFX | Madison | 33 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.